MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra sheath.During the procedure, the physician experienced resistance while advancing the ace68 through the sheath.It was reported that the physician made several attempts to advance the ace68 through the sheath but the attempts were unsuccessful.Therefore, the ace68 was removed.Upon removal, the physician noticed that the ace68 was fractured approximately 20 centimeters from the distal end.The procedure was completed using a new ace68 and the same non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report 3005168196-2022-00107: 1.Section b.Box 5.Describe event or problem evaluation of the returned ace68 revealed that the catheter was stretched.This is likely the reported fracture near the distal end.If the ace68 is manipulated against resistance during use, damage such as stretching may occur.Further evaluation revealed kinks in the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra sheath.During the procedure, the physician experienced resistance while advancing the ace68 through the sheath.It was reported that the physician made several attempts to advance the ace68 through the sheath but the attempts were unsuccessful.Therefore, the ace68 was removed.Upon removal, the physician noticed that the ace68 was stretched approximately 20 centimeters from the distal end.The procedure was completed using a new ace68 and the same non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13691052
Report Number3005168196-2022-00107
Device Sequence Number1869131
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberH11048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Date Report Sent to FDA01/01/2005